Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 239, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Oct 24, 2017, 3:19 AM PDT. It took effect at Oct 25, 2017, 11:00 AM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2017, 3:19 AM PDT (10:19 UTC)
- In effect from
- Oct 25, 2017, 11:00 AM PDT
- Expired
- Oct 26, 2017, 3:00 PM PDT
- In force
- 28 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
178 WHUS76 KMTR 241019 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 319 AM PDT TUE OCT 24 2017 PZZ570-241830- /O.NEW.KMTR.SC.Y.0239.171025T1800Z-171026T0400Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 319 AM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
10 follow-up statements
997 WHUS76 KMTR 241541 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 841 AM PDT TUE OCT 24 2017 PZZ570-242345- /O.CON.KMTR.SC.Y.0239.171025T1800Z-171026T0400Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 841 AM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
712 WHUS76 KMTR 242115 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 215 PM PDT TUE OCT 24 2017 PZZ570-250515- /O.CON.KMTR.SC.Y.0239.171025T1800Z-171026T0400Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 215 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
435 WHUS76 KMTR 250443 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 943 PM PDT TUE OCT 24 2017 PZZ570-251245- /O.CON.KMTR.SC.Y.0239.171025T1800Z-171026T0400Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 943 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 8 FEET. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
448 WHUS76 KMTR 251009 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 309 AM PDT WED OCT 25 2017 PZZ570-251815- /O.EXT.KMTR.SC.Y.0239.171025T1800Z-171026T2200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 309 AM PDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 3 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 3 PM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
392 WHUS76 KMTR 251532 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 832 AM PDT WED OCT 25 2017 PZZ570-252345- /O.CON.KMTR.SC.Y.0239.171025T1800Z-171026T2200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 832 AM PDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
491 WHUS76 KMTR 252146 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 246 PM PDT WED OCT 25 2017 PZZ570-260600- /O.CON.KMTR.SC.Y.0239.000000T0000Z-171026T2200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 246 PM PDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
738 WHUS76 KMTR 260352 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 852 PM PDT WED OCT 25 2017 PZZ570-261200- /O.CON.KMTR.SC.Y.0239.000000T0000Z-171026T2200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 852 PM PDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
660 WHUS76 KMTR 260937 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 237 AM PDT THU OCT 26 2017 PZZ570-261745- /O.CON.KMTR.SC.Y.0239.000000T0000Z-171026T2200Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 237 AM PDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
662 WHUS76 KMTR 261534 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 834 AM PDT THU OCT 26 2017 PZZ570-262200- /O.CON.KMTR.SC.Y.0239.000000T0000Z-171026T2200Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 834 AM PDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...AROUND 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
637 WHUS76 KMTR 262148 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 248 PM PDT THU OCT 26 2017 PZZ570-262300- /O.EXP.KMTR.SC.Y.0239.000000T0000Z-171026T2200Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 248 PM PDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 3:13 AM PDT, 6 minutes earlier.
Area forecast discussion, Oct 24, 3:13 AM PDT, 6 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
313 AM PDT Tue Oct 24 2017
.SYNOPSIS...Clear and hot this afternoon with near record breaking
heat possible. Slight cooling by Wednesday but continued warm and
dry through the end of the work week and into the weekend.
&&
.DISCUSSION...as of 3:13 AM PDT Tuesday...The SFO-WMC gradient is
currently around 15 mb offshore with some breezy east winds in
the hills. This has brought ideal downslope conditions to portion
of the East Bay shoreline and even around Half Moon Bay with
middle of the night temps hovering in the low 80s. Its an unusual
set up where the hill sites aren't necessarily the warmest given
no marine layer. There's wild variation in temperatures with some
of the cooler wind protected valleys currently in the 40s while
50s and 60s are most common with plenty of the 70s and even the
aforementioned 80s at 3 am! So the stage is set for a rapid warm
up once the sun comes up with gusty easterly winds through about
17z. Record highs today range from the upper 80s to mid 90s most
areas so we may see some records fall today. Even though its late
October the afternoon heat can cause health related issues with
sensitive populations so please hydrate and seek shade as
necessary.
It does look like today will be the hottest day (record to near
record) with "cooling" Wednesday back into the mid and upper 80s
for many areas. Basically on Weds the easterly flow will diminish
and we'll lose some of the adiabatic compression but the general
wind flow will remain offshore so there will be little or no
marine influence once again.
The ecmwf had trouble running last night and dont have that for
long range guidance. The gfs keeps the ridge in place over CA
through at least the end of the work week so high confidence for
continued above normal temperatures and dry weather with high
pressure overhead.
By Sunday or Monday winds may become more onshore with a modest
cooling trend back towards seasonable temperatures. The Canadian,
gfs and old ecmwf continue to advertise dry weather through
Halloween and into early November.
&&
.AVIATION...as of 10:40 PM PDT Monday...VFR through the entire
period for all TAFs due to an offshore flow in place. No CIGs
forecast. Winds will generally be under 12 KT. High confidence.
Vicinity of KSFO...VFR through the period with no CIGs forecast.
Winds forecast to be under 10 KT. Direction will be variable at
first then mostly 280 to 310 after 19Z. High confidence.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR through the period with SKC
conditions. Stronger winds near KSNS with speeds over 10 KT
possible starting after 12Z. Winds at KMRY generally under 6KT.
High confidence.
&&
.FIRE WEATHER...as of 3:13 AM PDT Tuesday...Noting some gusty
offshore winds across the North and East Bay hills early this
morning with northeast gusts to 43 mph last hour at the Oakland
North RAWS. North Bay RAWS are hovering around 80 with RH 22% and
gusts to 36 mph at Hawkeye RAWS in nrn Sonoma last hour. The
strong 15 mb gradient from the deserts will keep favorable
easterly flow in place through mid-morning before winds begin to
ease. Near record heat today will keep probability of ignition
high with low RH values and continued offshore wind flow. Today
looks like the most extreme day for fire weather parameters but
overall pattern of above normal temps, offshore winds, drying
fuels and low humidity values stays in place for much of this
week with little relief in sight.
&&
.MARINE...as of 3:13 AM PDT Tuesday...High pressure over the
Pacific Northwest is bringing light offshore winds to the coastal
waters. Another high will build off the northern California coast
Wednesday resulting in increasing northwest winds over the
northern outer waters. A large long period northwest swell will
arrive by the weekend.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...NONE.
&&
PUBLIC FORECAST: RWW
AVIATION: W Pi
MARINE: W Pi
FIRE WEATHER: RWW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.